Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 236, NWS Shreveport, LA

October 13, 20144 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 13, 2014, 11:27 AM CDT for 4 parishes in Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2014, 11:27 AM CDT (16:27 UTC)
Expired
Oct 13, 2014, 12:30 PM CDT
In force
63 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caldwell Parish, LA, Ouachita Parish, LA, Union Parish, LA, Winn Parish, LA

The radar

The Shreveport radar (KSHV), 143 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 7:08 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 4.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1752 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
2.8
Supercell composite
17.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 11:15 AM CDT, 12 minutes earlier.

Area forecast discussion, Oct 13, 11:15 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT MON OCT 13 2014

.DISCUSSION...
SENT OUT A QUICK UPDATE TO ALLOW FOR THE REMAINDER OF TORNADO
WATCH 533 TO EXPIRE. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  53  74  48  78 /  50  20   0   0   0
MLU  82  55  73  50  77 /  80  40  10   0   0
DEQ  70  52  71  42  75 /  20  30   0   0   0
TXK  73  52  71  48  76 /  50  30   0   0   0
ELD  77  52  70  45  75 /  50  30  10   0   0
TYR  71  51  75  48  79 /  50  10   0   0   0
GGG  75  52  76  46  80 /  50  10   0   0   0
LFK  79  52  78  48  81 /  50  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

05/05
Hazardous weather outlook, Oct 13, 4:46 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
446 AM CDT MON OCT 13 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-131715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
446 AM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A SQUALL LINE WILL MOVE FROM WEST TO EAST ACROSS THE REGION TODAY.
DAMAGING WIND WILL BE THE MAIN THREAT FROM THIS EVENT. A FEW
DISCRETE THUNDERSTORMS MAY DEVELOP AHEAD OF THE SQUALL LINE...
WITH A FEW TORNADOES POSSIBLE IN THESE STORMS. HIGHEST RISK OF
THE TORNADOES WILL BE ACROSS SOUTH CENTRAL ARKANSAS AND NORTH
CENTRAL LOUISIANA. LOCALLY HEAVY RAINFALL IS POSSIBLE...BUT DUE TO
THE FAST MOVEMENT OF THIS SYSTEM...FLASH FLOODING IS NOT LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED AREA WIDE TODAY.

In the hours before

Local storm report, Oct 13, 9:49 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 AM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 AM     TSTM WND DMG     MANSFIELD               32.03N  93.70W
10/13/2014                   DE SOTO            LA   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE... LA 512 AND 481... FIRE TOWER
            ROAD... AND 177 NEARBY MANSFIELD AREA

&&

CORRECTED EVENT TIME

EVENT NUMBER SHV1400628

25
Special weather statement, Oct 13, 10:03 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 AM CDT MON OCT 13 2014

LAZ017-TXZ165>167-131600-
ANGELINA-SABINE-SAN AUGUSTINE-
1003 AM CDT MON OCT 13 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 AM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     SABINE...
IN EASTERN TEXAS...
     SABINE...SAN AUGUSTINE AND ANGELINA...

INCLUDING THE FOLLOWING LOCATIONS...
     HEMPHILL AND PINELAND...

AT 1001 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF HEMPHILL TO 10 MILES NORTHWEST OF ROCKLAND...OR ALONG A
LINE EXTENDING FROM 18 MILES NORTHWEST OF TOLEDO BEND DAM TO 10 MILES
NORTHWEST OF ROCKLAND...MOVING EAST AT 65 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

24
Local storm report, Oct 13, 10:43 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 AM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     TSTM WND DMG     BIENVILLE               32.36N  92.98W
10/13/2014                   BIENVILLE          LA   LAW ENFORCEMENT

            POWER OUT 3 NORTH OF BIENVILLE

&&

EVENT NUMBER SHV1400629

25
Local storm report, Oct 13, 10:57 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1057 AM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     TSTM WND DMG     DODSON                  32.08N  92.66W
10/13/2014                   WINN               LA   LAW ENFORCEMENT

            TREES DOWN ALL OVER NORTHERN PART OF PARISH... 167
            NORTH... 37 AT 1236... 1233 AT HWY 156

&&

EVENT NUMBER SHV1400630

25
Local storm report, Oct 13, 11:04 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1104 AM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 AM     TSTM WND DMG     CASTOR                  32.25N  93.17W
10/13/2014                   BIENVILLE          LA   LAW ENFORCEMENT

            TREE DOWN IN CASTOR

&&

EVENT NUMBER SHV1400631

25
Local storm report, Oct 13, 11:22 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1122 AM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     TSTM WND DMG     RUSTON                  32.53N  92.64W
10/13/2014                   LINCOLN            LA   AMATEUR RADIO

            TREE ON HOME ON MAPLE STREET IN RUSTON

&&

EVENT NUMBER SHV1400632

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 10:11 PM CDTLake Wind AdvisorySHVBowie, Camp, Cass, Cherokee, Franklin, Gregg and 12 more21 hr
Oct 13, 4:31 AM CDTSevere Thunderstorm WarningSHVRed River29 min
Oct 13, 4:38 AM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Franklin, Morris, Red River and 1 more52 min
Oct 13, 4:56 AM CDTSevere Thunderstorm WarningSHVCamp, Cass, Marion, Morris, Titus, Upshur49 min
Oct 13, 5:43 AM CDTSevere Thunderstorm WarningSHVCass, Marion47 min
Oct 13, 6:39 AM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Panola, Rusk, Shelby36 min
Oct 13, 8:26 AM CDTSevere Thunderstorm WarningSHVShelby34 min
Oct 13, 9:21 AM CDTSevere Thunderstorm WarningSHVSabine, Shelby24 min
Oct 13, 10:26 AM CDTSevere Thunderstorm WarningSHVSabine64 min
Oct 13, 10:54 AM CDTSevere Thunderstorm WarningSHVSabine36 min
Oct 13, 7:32 AM CDTSevere Thunderstorm WarningSHVClaiborne, Webster43 min
Oct 13, 8:54 AM CDTSevere Thunderstorm WarningSHVDe Soto, Red River51 min
Oct 13, 9:01 AM CDTTornado WarningSHVDe Soto, Red River29 min
Oct 13, 9:35 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Red River, Webster40 min
Oct 13, 10:09 AM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Natchitoches, Red River, Winn66 min
Oct 13, 10:41 AM CDTSevere Thunderstorm WarningSHVLincoln, Union64 min
Oct 13, 10:45 AM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Lincoln, Ouachita, Union, Winn60 min
Oct 13, 11:04 AM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn26 min
Oct 13, 11:13 AM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn32 min
Oct 13, 11:25 AM CDTTornado WarningSHVOuachita20 min
Oct 13, 11:49 AM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Natchitoches, Winn56 min
Oct 13, 6:22 AM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 1 more53 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.